Jump to content

Recommended Posts

Hello guys , please spare a few minutes to read it and help me with this.
 I am from India 25 male 
In April of 2019 ,during my 3rd semester break, I had a breathing issue (one side nose block )and a sleep (cycle )problem,so I went to ent doc- dx with right sinusitis (not severe ) . For the  sleeping cycle issue ,he told to see psychiatry (his wife ) and she prescribed  DEP®@n L combination of ( Le×@pro 5 mg + clo≠zepam 0.25 mg ) for 14 days and told to stop 
After stopping , I had symptoms like  - heart pounding ,anxiety , concentration issues, irritability . So I expected it to go away, but it didn't .So I went to another psychiatrist after 6 month (oct 2019),and he prescribed p®@xil (p®@xidep cr 12.5 mg ) ( oct 2019 to Jan 2020) i took for 3 months. while taking this durg my irritability ,anger increased  .After stopping the drug I had symptoms of acid reflux ,pounding heart , muscle twitching,anxiety ,anger issue , irritability , indigestion i couldn't eat like before my food consumption decreased,sweating at night , waking at midnight 2am ,mild erectile dysfunction , orgasm decreased slightly ,mild heat intolerance . These severe affects lasted 6 months (aug 2020) and gradually decreased ,but the following symptoms did not  -anxiety ,acid reflux, sexual side affects 
Somehow, I graduated in 2020 
Feb 2021 due to  exam pressure my sleep cycle changed - anxiety increased  so  I decided to take it again p®@xil (p®@xidep cr 12.5 mg ) this was the biggest mistake that i have ever made.  . While taking the drug I  felt dizzy all the time . on 12 th day I got severe gi distress and complete sexual dysfunction that shocked me so I  stopped (Feb 2021) that  drug cold trukey  after that I had total sexual dysfunction ,can't feel emotion,severe acid reflux, heat intolerance ,throat pain ,blurry vision ,fatigue ,muscle pain , shivering, frequent urination ,fear increased , social anxiety ,panic attack,bloating , inability to burp , indigestion,muscle twitching, heart palpitation , headache,bounding pluse , wake up at midnight , can't able to sleep at right time always varies , exercise ability decreased , anger to the peak , irritability, confusion,can't concentrate ,eyelids felt always tired ,anxiety increased . this lasted about 7 to 9 months severely (June 2021) and gradually decreased .now this is my 17 th month slightly improved i can exercise more than 20 mins  but still have most of this  symptoms especially total  sexual dysfunction ,anxiety ,indigestion ,muscle pain ,  concentration problem . In my first 2 attempts I couldn't study properly and in my 3rd attempt I did some but not enough, so I failed in all my  attempts. I am  going to write another one this year .my problem is that  i can't study for long (8hrs-10hrs) and have concentration problem .Almost wasted a year and a half of my life .i have read "withdrawal and tapering 101".i am planning to reinstate very low dose ssri ? Anyone here been through something similar and recovered ? What lab tests do I have to take ? Can anyone  help me with this ? I am obsessed with my sexual dysfunction always thinking about it makes me sick . My friends passed the exam a year ago ,but I am still struggling . I shouldn't have taken antidepressants 😔 What should I do  ? Plz give me some suggestions

Link to comment
  • ChessieCat changed the title to Ravi: sexual dysfunction
  • Moderator

Hello, and welcome to SA.  We are a volunteer-run community of people who have been or are getting off of psychiatric drugs.  You have come to the right place.  We see situations like yours a lot here.  The good news is, you will recover, but that bad news is, it will take lots and lots of time.  I will give you some basic information about these drugs, to help you understand what is going on, and why this takes so long to recover from.  

 

Can you please give us specific information in your signature about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise vertical list (no symptoms), only drug names, specific dates, include the day (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Use this example:

 

Lexapro: 2022: Mar 15 - 5 mg, Apr 20 - 4.5 mg, May 31 - 4.1 mg

Trazodone: 2022: early April - 150 mg, May 15, stopped, 0.

Xanax: 2022: 0.5 mg as needed, twice per week before bed

Etcetera

 

Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

Here is some important information about how these drugs actually work.  This helps you understand why recover can take so much time.  

 

How Psychiatric Drugs Remodel Your Brain

 

 

This helps you understand what withdrawal syndrome is: 

 

Video on Recovery from Psych Drugs

 

Windows and Waves Pattern of Stabilization

 

 

The symptoms you describe sound like symptoms of withdrawal and nervous system destabilization.  Here is a link with checklists of common WD symptoms: 

 

Dr Joseph Glenmullen Withdrawal Symptom Checklists

 

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

Stability is really important when we are tapering off psych meds.  Please read the link about stability:

 

Keep It Simple, Slow, and Stable

 

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

Omega 3 Fish Oil

 

It looks to me like several things are going on for you.  One, you are dealing with withdrawal from going on, and then off the drugs.  Two, you developed an adverse reaction to paroxetine, and the second time your adverse reaction was worse than the first time.   At this point in time, your nervous system is destabilized, and needs lots of time, and non drug self care to repair itself.  I would suggest that you avoid all psychiatric drugs in the future, and learn non drug ways of coping with anxiety.  You have time on your side, in that you are young.  You will recover from this eventually, but it will require patience, time, and perseverance.  

 

I will give you my suggestion of what to do.  Personally, if it were me, I would not do a reinstatement of paroxetine, for these reasons: 

 

1) you have already been off of it for 17 months, and it would be pretty risky at this point.  Reinstatements work best when done shortly after the person went off the drug.  

 

2) you had a pretty bad adverse reaction to the Paxil, and the second adverse reaction was worse than the first. 

 

3) Paxil is an extremely difficult drug to taper off of, and if you do a reinstatement, you may have an extremely difficult time coming off this reinstatement. 

 

Here is our thread about reinstatement, for more information:  

 

About Reinstating and Stabilizing to Reduce Withdrawal Symptoms

 

The more we go on, off, on, and off drugs, the more our system becomes extremely sensitive and destabilized, and the worse problems we will have if we keep going on and off drugs.  We call this kindling.  

 

Kindling

 

I've given you quite a bit of information here.  Please read through it, and mull it over, and let us know if you have any questions.  It takes time, but healing can and will happen. 

Please do not tag me, unless it is an urgent question about tapering or reinstatement. 

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

 

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06, Nov 21 0.05, Dec. 17 0.04, Jan 14 '22 0.03, Feb 19 0.02, Apr 18 0.01, May 15 0.005,  Jul 8, 0.00.  Psych Drug Free as of July 8, 2022!!  Woohoo!!!

Ibuprofen 800 mg, or Tylenol 1000 mg as needed

other meds: Levothyroxine 75 mg

Trazodone on occasion, stopped in late 2019

Xanax on occasion, stopped in late 2019

magnesium in small amounts at 4 AM, breakfast, 3 PM, before bed

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy